Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 17, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 4, 2003, 11:40 PM EST for 4 counties in Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2003, 11:40 PM EST (04:40 UTC)
- Expired
- Apr 5, 2003, 12:30 AM EST
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 050440
SVRCLE
OHC035-055-085-153-050530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1139 PM EST FRI APR 4 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
GEAUGA COUNTY IN NORTHEAST OHIO...
LAKE COUNTY IN NORTHEAST OHIO...
SUMMIT COUNTY IN NORTHEAST OHIO...
* UNTIL 1230 AM EST
* AT 1139 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF EASTLAKE TO 3 MILES NORTH OF MACEDONIA...OR ALONG A LINE
EXTENDING FROM 17 MILES WEST OF PAINESVILLE TO 13 MILES
SOUTHEAST OF CLEVELAND...MOVING EAST AT 20 TO 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AKRON
CHARDON
CHESTERLAND
EASTLAKE
HUDSON
MENTOR
MOGADORE
PAINESVILLE
PERRY
SOLON
TWINSBURG
WILLOUGHBY
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4185 8100 4135 8101 4135 8138 4099 8138
4091 8142 4092 8164 4127 8167 4153 8166
4173 8136
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:20 PM EST, 20 minutes earlier.
Area forecast discussion, Apr 4, 11:20 PM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1120 PM EST FRI APR 4 2003 LATEST RUC DOESNT SHOW LAKESHORE TEMPS RISING ABOVE FREEZING UNTIL 6Z OR SHORTLY THEREAFTER. ALTHOUGH THE ROADS ARE STILL IN GOOD SHAPE ICE ACCUMULATING ON TREES AND BRIDGES BEGINNING TO ICE UP SO WILL UPGRADE ADVISORY TO WARNING UNTIL 4 AM. .CLE... OH...NONE. PA...WINTER STORM WARNING THROUGH 4 AM OHZ014-OHZ089 PAZ001-PAZ002. DJB
Hazardous weather outlook, Apr 4, 6:12 AM EST, 17 hours 28 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 612 AM EST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT FROM CENTRAL OHIO ON SOUTH...SOUTH OF MANSFIELD. .DAYS TWO THROUGH SEVEN... SNOW IS POSSIBLE ACROSS NORTHWEST OHIO LATE SUNDAY NIGHT INTO MONDAY. SOME ACCUMULATION IS POSSIBLE BUT A HEAVY SNOWFALL IS NOT LIKELY. .SPOTTER CALL TO ACTION STATEMENT... THERE IS SLIGHT CHANCE FOR SKYWARN SPOTTER ACTIVATION TODAY OR EARLY TONIGHT.
In the hours before
Special weather statement, Apr 4, 11:22 PM EST, 18 minutes before
OHZ011>014-020>023-031>033-038-047-089-PAZ001>003-050600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1122 PM EST FRI APR 4 2003 EXPECT GUSTY WINDS OF 40 TO 50 MPH AHEAD OF A SCATTERED LINE OF THUNDERSTORMS TO AFFECT MUCH OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THROUGH 1 AM.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:23 PM EST | Severe Thunderstorm Warning | CLE | Hancock | 37 min |
| Apr 4, 8:41 PM EST | Severe Thunderstorm Warning | CLE | Marion, Wyandot | 34 min |
| Apr 4, 8:53 PM EST | Severe Thunderstorm Warning | CLE | Seneca | 37 min |
| Apr 4, 9:06 PM EST | Severe Thunderstorm Warning | CLE | Sandusky | 24 min |
| Apr 4, 9:11 PM EST | Severe Thunderstorm Warning | CLE | Crawford | 34 min |
| Apr 4, 9:17 PM EST | Severe Thunderstorm Warning | CLE | Richland | 28 min |
| Apr 4, 9:22 PM EST | Severe Thunderstorm Warning | CLE | Lorain | 23 min |
| Apr 4, 9:31 PM EST | Severe Thunderstorm Warning | CLE | Lucas, Wood | 44 min |
| Apr 4, 9:34 PM EST | Severe Thunderstorm Warning | CLE | Erie, Sandusky | 41 min |
| Apr 4, 9:41 PM EST | Severe Thunderstorm Warning | CLE | Ashland | 34 min |
| Apr 4, 9:47 PM EST | Severe Thunderstorm Warning | CLE | Medina, Wayne | 43 min |
| Apr 4, 10:11 PM EST | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 49 min |
| Apr 5, 12:05 AM EST | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.